MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER
Model Number 1012272-30
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during a left main/left anterior descending coronary artery intervention, during use of a trek balloon dilatation catheter, the balloon failed to deflate, and the shaft separated.The separated portion was successfully snared out of the anatomy.There was no reported adverse patient sequela or a clinically significant delay in procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial 30-day medwatch report, the following information was provided: there was resistance during withdrawal of the balloon dilatation catheter and force was applied.No additional information was provided.
 
Additional Manufacturer Narrative
H6: device code 2017- excessive force.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It should be noted that the coronary dilatation catheters (cdc), trek rx global, instruction for use (ifu) states: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.In this case, it is likely that the force contributed to the reported separation; however, force was required to remove the device given the clinical situation.The investigation was unable to determine a conclusive cause for the reported deflation issue; however, the reported difficulty removing the device, removal of foreign body and additional treatment appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.E1: physicians name d10, h3: device not available for evaluation.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation and deflation problem were unable to be confirmed.The reported difficult to remove was unable to be replicated in a testing environment as it was based on operational circumstances.Additionally, it was noted that the inner and outer member were stretched and bunched, the guide wire exit notch was stretched, and the outer member was torn.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that manipulation of the device and/or an insufficient amount of time was not allowed before an attempt to remove the device resulting in the noted stretched and bunched inner and outer member; thus, reducing the inflation/deflation lumen resulting in the reported deflation problem and the reported difficult to remove.Manipulation of the device using force resulted in the multiple device damages (torn guide wire exit notch, torn outer member).There is no indication of a product quality issue with respect to manufacture, design or labeling.D10, h3: device available for evaluation h6: method code 4114 - removed.

Brand Name
TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9639954
Report Number2024168-2020-00953
Device Sequence Number16870910
Product Code LOX
UDI-Device Identifier08717648138324
UDI-Public08717648138324
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number1012272-30
Device Catalogue Number1012272-30
Device Lot Number90822G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer03/05/2020
07/22/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date03/26/2020
08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;